The methadone detox symptoms are similar to those caused by other opioids when a person goes through withdrawal. Call 800-530-0431 now to find a rehab center that can cater to your needs and help you put an end to your opioid abuse.
Why Would I Go Through Methadone Detox?
There are a number of reasons why you might be going through methadone detox.
- You are being treated for opioid addiction with methadone maintenance treatment (MMT), and you are not taking a high enough dosage of the drug. Therefore, you are experiencing withdrawal symptoms.
- You were dependent on methadone, and you stopped taking the drug suddenly. Therefore, you are likely experiencing full-blown withdrawal, which can be painful and dangerous. This is the reason why doctors do not want patients to stop taking methadone suddenly (National Library of Medicine).
- You were abusing methadone and you suddenly stopped, which will often cause withdrawal symptoms as well.
- You were being treated for pain with this medication, and you suddenly stopped taking it.
In a nutshell, if you were dependent on methadone for any reason, taking it consistently and frequently, and you are suddenly not taking it anymore or not receiving enough of the drug, you will experience methadone detox symptoms.
What Are the Symptoms of Methadone Detox?
- Muscle aches
- Bone and joint pain
- Back pain
- Abdominal cramps
- Dilated pupils
- Increased tearing or crying
- Runny nose
- Goose bumps
- Decreased appetite
Often, the symptoms of opioid withdrawal feel similar to those of the flu. Sometimes, a person who does not realize they have become dependent on opioids, like someone who was taking these drugs as a pain reliever in the hospital and suddenly stops after leaving the facility, will not even realize this is what they are experiencing. However, those taking methadone will often know these symptoms are a reflection of their opioid dependence.
What Do I Do If I Experience These Symptoms?
If you begin to experience symptoms similar to those above, it is important to find out why you are experiencing them. According to the Substance Abuse and Mental Health Services Administration, those on MMT are supposed to receive methadone in order to minimize the severity of opioid withdrawal symptoms.
Hence, if you are experiencing these symptoms, something might be wrong. Below are certain crucial steps to take if you do recognize that you are suddenly starting to undergo any methadone withdrawal symptoms.
- Talk to your doctor. First and foremost, your doctor will be able to help you figure out why you are experiencing these issues. It is important to NEVER change your methadone dosage on your own, nor to stop taking it altogether, as this could lead to even more severe symptoms and possibly relapse if you are an opioid addict. If you are experiencing these symptoms, ask your doctor why as soon as possible.
- You may just be on an incorrect dosage of methadone. This could explain why you are feeling your symptoms of withdrawal more acutely than you should while on maintenance. If this is the case, your doctor can readjust your dosage.
- You may be being weaned off your medication as part of treatment. However, it is important that you are aware of this change in your treatment program.
- Your doctor can explain any reasons why you are experiencing withdrawal symptoms and make any necessary changes so these symptoms will not plague you.
- Always take your medication exactly as prescribed. According to the National Institute of Justice, methadone can only be received through a specialized clinic, but if you are at the point where you are administering the drug yourself, never stray from your doctor’s prescribed amount.
It can be easy to recognize the symptoms of methadone detox, but the most important step is dealing with them appropriately: by talking to your doctor and getting the help you need.
Seek Opioid Addiction Treatment Today
Are you addicted to methadone or another type of opioid drug? Call 800-530-0431 today to find a rehab center that will cater to your needs and allow you to recover safely and effectively from addiction.